Hi again,been to GP just now ,I told him I had stopped thyroxine and doing t3 only.He was very supportive gave me script for more t3. Very lucky.He took my blood pressure and sky high ,has been for few years ,I think due to wieght gain.He has started me on antihypertensive medication in smallest dose as I really do not like taking tablets.If I loose wieght and bp comes down he will wean me off them. But back to today ,feel odd today very weak,did not sleep well last night.Been on 10 mcg t3 0700,1300 and 5 mcg at 1700 for 3 days now ,still feel bad

6 Replies

  • Sorry it's not working so well for you at present. I don't know what T3 you are taking but sometimes, unfortunately, the fillers/binders in medications can affect us. We don't have an effect from thyroxine or liothyronine hormones themselves as they are suitable for the human body but fillers/binders might be the cause (they were for me).

    I take my T3 dose once daily when I get up and am fortunate to have to ill-effects and feel well.

    It's difficult to lose weight until you are on an optimum of thyroid medication. Also it can help your blood pressure too.

    The purpose of T3 is to saturate our T3 receptor cells and thereafter its work begins by sending out 'waves' which lasts between 1 and 3 days.

    Dr Lowe also took his T3 once daily and also all his patients whether on NDT or T3 only. That's all he prescribed. This is an excerpt:

    With Cytomel, if overstimulation occurs, it can be stopped with one or two small doses of propranolol. Or the patient can simply reduce her dosage of Cytomel the next time she takes it. I want to emphasize, however, that when our protocol is used properly, there is no overstimulation to be avoided by using timed-release T3. The protocol has safeguards against adverse effects.

    And finally, why do I specify that the typical patient use one full dose of non-timed-release Cytomel for life? Because extensive testing has shown that this is safe, effective, and most economical—when used within the context of our entire protocol.


  • Hi Clutter I was taking thyroxine 50 mcg with 10 mcgof t3,just stopped thyroxine a few days ago.I did take t3 once daily but was having headache ,splitting it ito 3 doses has eleviated that.I do not know if I feel bad due to not taking thyroxine and not on enough t3.I just know I continue to feel ill all day every day.Since I started t3 things have improved,and since stopping thyroxine something has lifted.

  • You were taking approximately 70mcg of levo (50mcg T4 + 10mcg T3)

    which was quite low. It must be difficult too if you are having problems with medication. It might be that levo is still in your system as it takes about 4 weeks to gradually diminish.

    So, at present, you are taking 100mcg = 25mcg of T3 whch is o.k. If you feel better splitting dose that's fine.

    I would wait a little while to see how your dose gradually settles down.

    Afterwards if it's the fillers/binders in T3 that's making you not too good. If you take an anti-histamine tablet and it works and you feel better you might have to change to another brand T3.

    It is upsetting when you think that a change of hormones will be the solution and it doesn't work as you expect. Hopefully you will pick up soon as you have had some positive changes.

  • Thanks again Shaws.

  • I have been taking NDT since Sept. In Dec my blood pressure was 135/97. NHS Endo prescribed blood pressure meds. I didn't get the prescription filled.

    I started doing low carb diet in Feb. I have lost around 6 lbs (it's hard to tell as my weight changes by up to 7lbs dependent on where I am in my cycle but I've stayed in the bottom 1-2 lbs of the range so I count that as a loss!). My blood pressure measured in April was 122/84 - still not great but much better. Endo congratulated herself on the meds working; I burst her bubble by saying hadn't taken them!

    My cholesterol has also dropped into the normal range for the first time in 4 years (I have had problems with my liver due to not treating my hypothyroidism for so long)

    I'm not saying don't take the blood pressure meds but would suggest looking at diet as well. But paleo/low carb not the standard low fat peddled by the NHS as the only solution. However I know it's damn difficult while you're feeling so pants as it took me until Feb to feel well enough to contemplate a diet.

    Good luck

  • Both weight-gain and high BP are symptoms of Under-treated hypo. If the BP meds Don't work, that will be because the high BP is caused by the hypo. You are only on a small dose so far, and you haven't been on it for very long. It takes time.

You may also like...